# SDR CA050518018

- Difficulty date: April 30, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 13,487 hours
- Engine: Pwa JT15D4
- System (JASC): 2731 · Elevator Tab Control System
- Part: Chain
- Part number: 556544054
- Condition: Misinstalled
- Location: Trim Control
- Component: Actuator, Cessna
- Component part number: 556545054
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING MAJOR INSP, TRIM ACTUATOR WAS REMOVED AND REINSTALLED. WHEN ENGINEER MOUNTED TRIM CONTROL CABLE CHAIN ONTO ACTUATOR SPROCKET, INSTALLED OPPOSITE TO WAY IT WAS REMOVED. THIS CAUSED ELEV TRIM CONTROL SYS TO WORK BACKWARDS. MM DOES NOT FULLY DESCRIBE INSTALLATION OF CHAIN ON SPROCKET AND IT IS EASY TO INSTALL IT INCORRECTLY. PERSONS DOING DUAL INSPECTION OF THE SYS FAILED TO RECOGNIZE ERROR BECAUSE OF HUMAN FACTORS. ERROR WAS NOT CAUGHT UNTIL AIRCRAFT WAS TEST FLOWN WHEN HEAVIER THAN NORMAL CONTROL FORCES WERE REQUIRED TO CONTROL PITCH.  RATHER THAN TROUBLESHOOT PROBLEM CREW ELECTED TO RETURN IMMEDIATELY AND LANDED WITHOUT FURTHER INCIDENT.  BECAUSE OF NATURE OF THE DIFFICULTY DECLARED AN EMERGENCY.
